Jump to content
Judy M.

Chemo question

Recommended Posts

I have now had 3 rounds of Cisplatin/Alimta and have 1 more round to go. My question is about side effects. Have had edema after each treatment that is at it's worst first week but lingers off and on for the entire 3 weeks. Doc gavr me 20mg Lasix last treatment, but oddly enough that had no effect. Have also continued to gain weight. I do exercise and have checked my calorie intake, so I know this isn't the result of eating more. Have checked and both Cisplatin and Alimta can cause the weight gain and Alimta the edema. Plus I have 3 days of steroids each treatment. That may also contribute. My question is whether the edema will subside and I'll be able to lose the weight when I finish treatment. Anyone else out there have some experience with this?

Judy M

 

Sent from my SM-J100VPP using Tapatalk

 

 

Share this post


Link to post
Share on other sites

I don't have experience with the chemo, but I do know that fluid retention adds a TON of weight.  I'm just now dropping the pounds I put on after surgery on the 10th.  I have had a good appetite and was on a weight-loss regimen when I was diagnosed, but I know I didn't eat enough to gain all that weight.  The way it's dropping now, I'm reasonably sure I'm just losing the fluid retention from the surgery.  Hopefully your edema passes soon, and takes the weight with it as you lose some of the fluid.

Share this post


Link to post
Share on other sites

Judy,

Sorry I missed your post.  I had four rounds of cisplatin/alimta last year and had some side effects but did not have edema.  But...I just finished 8 rounds of taxol/carboplatin and I have watched my weight tick up and my body swell like crazy.  The oncology nurse told me that between the steroids used during and after treatment, and the side effects of the treatment, it was not unusual to see weight gain and swelling.  My oncologist doesn't even bat an eye at my weight.  I'm almost 3 weeks out from my last chemo but had steroids much longer than expected so I'm hopeful that my swelling will diminish and I can see the scale start going the other direction.  

Share this post


Link to post
Share on other sites

Sorry just now saw your post.  I don't remember if my husband had edema with the Alimta.  Dexamethasone pretreatment may be contributing and if your diabetic it only makes it worse.  Get some support hose to wear around the house at least.  They do help, and  elevate your legs when you can when they are swollen.   My husband had terrible swelling when he was on Gemzar.  When he got off the steroids he lost weight.

Hope this helps some.  Hang in there.

ViviAnn

Share this post


Link to post
Share on other sites
Guest
You are commenting as a guest. If you have an account, please sign in.
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoticons maximum are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×